Document Detail


Cricoarytenoid arthritis presenting as cardiopulmonary arrest.
MedLine Citation:
PMID:  4014820     Owner:  NLM     Status:  MEDLINE    
Abstract/OtherAbstract:
We describe a patient with a long history of rheumatoid arthritis who presented in full cardiopulmonary arrest. He was given intracardiac epinephrine. Fibroptic laryngoscopy determined the cause of the arrest to be upper airway obstruction from cricoarytenoid joint ankylosis, a complication of long-standing rheumatoid arthritis. The patient underwent a tracheostomy, recovered uneventfully, and was doing well nine months later. The literature is reviewed, and the pathophysiology, clinical findings, presentations, and treatment of this potentially fatal entity are described.
Authors:
T F Kandora; I M Gilmore; J A Sorber; F B Rose; I I Matta
Publication Detail:
Type:  Case Reports; Journal Article    
Journal Detail:
Title:  Annals of emergency medicine     Volume:  14     ISSN:  0196-0644     ISO Abbreviation:  Ann Emerg Med     Publication Date:  1985 Jul 
Date Detail:
Created Date:  1985-08-01     Completed Date:  1985-08-01     Revised Date:  2004-11-17    
Medline Journal Info:
Nlm Unique ID:  8002646     Medline TA:  Ann Emerg Med     Country:  UNITED STATES    
Other Details:
Languages:  eng     Pagination:  700-2     Citation Subset:  AIM; IM    
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:
Airway Obstruction / complications,  diagnosis,  etiology*,  therapy
Ankylosis / etiology,  therapy
Arthritis, Rheumatoid / complications
Diagnosis, Differential
Epinephrine / therapeutic use
Heart Arrest / complications*,  etiology,  therapy
Humans
Male
Middle Aged
Resuscitation
Tracheotomy
Chemical
Reg. No./Substance:
51-43-4/Epinephrine

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  Nursemaid's elbow: a radiographic demonstration.
Next Document:  Effects of furosemide on the racing times of horses with exercise-induced pulmonary hemorrhage.